MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL EU ENT4.5MMD 22MML WNO DSTL TP; INTRACRANIAL NEUROVASCULAR STENT

MEDOS INTERNATIONAL SARL EU ENT4.5MMD 22MML WNO DSTL TP; INTRACRANIAL NEUROVASCULAR STENT
Model Number 641CF3509
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.A supplemental report will be submitted if new facts arise, which materially alter information submitted in a previous mdr report.This is one of three products involved with the complaint and the associated manufacturer report numbers are: 3008114965-2020-00562 and 3008114965-2020-00564.
 
Event or Problem Description
A report from the field indicated that during a coil embolization of an intracranial aneurysm, a 5mm x 15cm orbit galaxy tdl complex fill (640cf0515/30298966) coil prematurely detached and released to the middle and anterior cerebral artery.A sab640 stent retriever was used in attempt to retrieve the coil but was unsuccessful.Therefore, a 4.5mm x 22 enterprise no tip enterprise (enc452200/11213047) stent was implanted via a prowler select plus (606-s255x/30378173) microcatheter at the middle cerebral artery (mca) to secure the coil to the vessel wall.It was reported that the physician encountered resistance while advancing the coil through the headway 17 (microvention) microcatheter and the 6f envoy (67025800/30232241) guide catheter subsequently moved from the c2 to the m1.It was further stated that this may have caused the coil to unintendedly release.The patient has been awake.The vessels were considered normal, without acute bends or excessive tortuosity.Additional information received indicated that post-procedure angiography showed smooth blood flow in the right anterior cerebral artery (aca) and the original aneurysm was no longer developed.Thrombosis was noted within the aneurysm.There was a right posterior cerebral artery occlusion.The patients right upper limb muscle strength was level 0 and right lower limb muscle strength was level 1.Vital signs were stable.The patient was transferred to another hospital on the following day.A neuroscout (601-314/j6867r) guidewire and trufill ii (635-002/96331364) syringe were also used during the procedure.Imaging/films were provided.Additional event information received on 20-nov-2020 indicated that the initial aneurysm embolization was performed on (b)(6) 2020, and the complaint coil was left in the patient.The patient was transferred to another hospital on (b)(6) 2020, and underwent a new procedure on (b)(6) 2020 to remove the stent and coil.The complaint coil and stent were successfully removed with a stent retriever.The target aneurysm was unruptured; however, its exact anatomical location and characteristics were not reported.It is unknown if neck remodeling was utilized.The complaint coil prematurely detached near the distal tip of the concomitant microcatheter during advancement.It is not known if the operator was able to move the coil at all due to the resistance or if the device was stuck.The issue required removal of the coil delivery tube and microcatheter as a unit, resulting in a loss of cerebral target position.The coil did not become unraveled or stretched prior to the unintended detachment.There was an adequate and continuous flush maintained through the devices.There had been no attempts to detach the coil prior to the event.The concomitant devices functioned as intended.However, it was reported that resistance was encountered during use of the enterprise stent (pending clarification).The stent fully expanded and there was good apposition between all areas of the stent and the vessel.It is not known whether the event resulted in restriction of blood flow or thrombosis, however, the event did lead to prolongation of existing hospitalization.It was last reported that the patient is in stable condition.Additional information received on 23-nov-2020 indicated that the target aneurysm was located at the anterior cerebral artery (aca).Resistance was a reported to be a device performance issue associated with the enterprise stent.The resistance was encountered during the initial procedure on (b)(6) 2020.It was unknown what was happening procedurally when the resistance occurred, and it was unknown if the resistance was felt during advancement of the enterprise vrd through the prowler select plus microcatheter.This issue was resolved as the stent and the coil of accidental release were successfully removed with the thrombectomy stent on (b)(6) 2020.The patient tolerated the removal well.This issue required removal of the enterprise vrd and prowler select plus mc, resulting in a loss of cerebral target position.The enterprise stent and the prowler select plus mc were both not replaced.The patient was discharged, however, the disposition of the discharge is unknown.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Section e1 ¿ initial reporter phone: (b)(6).Complaint conclusion: a report from the field indicated that during a coil embolization of an intracranial aneurysm, a 5mm x 15cm orbit galaxy tdl complex fill (640cf0515/30298966) coil prematurely detached and released to the middle and anterior cerebral artery.A sab640 stent retriever was used in attempt to retrieve the coil but was unsuccessful.Therefore, a 4.5mm x 22 enterprise no tip enterprise (enc452200/11213047) stent was implanted via a prowler select plus (606-s255x/30378173) microcatheter at the middle cerebral artery (mca) to secure the coil to the vessel wall.It was reported that the physician encountered resistance while advancing the coil through the headway 17 (microvention) microcatheter and the 6f envoy (67025800/30232241) guide catheter subsequently moved from the c2 to the m1.It was further stated that this may have caused the coil to unintendedly release.The patient has been awake.The vessels were considered ¿normal¿, without acute bends or excessive tortuosity.Additional information received indicated that post-procedure angiography showed smooth blood flow in the right anterior cerebral artery (aca) and the original aneurysm was no longer developed.Thrombosis was noted within the aneurysm.There was a right posterior cerebral artery occlusion.The patient¿s right upper limb muscle strength was level 0 and right lower limb muscle strength was level 1.Vital signs were stable.The patient was transferred to another hospital on the following day.A neuroscout (601-314/j6867r) guidewire and trufill ii (635-002/96331364) syringe were also used during the procedure.Additional event information received on 20-nov-2020 indicated that the initial aneurysm embolization was performed on (b)(6) 2020 and the complaint coil was left in the patient.The patient was transferred to another hospital on (b)(6) 2020 and underwent a new procedure on (b)(6) 2020 to remove the stent and coil.The complaint coil and stent were successfully removed with a stent retriever.The target aneurysm was unruptured; however, its exact anatomical location and characteristics were not reported.It is unknown if neck remodeling was utilized.The complaint coil prematurely detached near the distal tip of the concomitant microcatheter during advancement.It is not known if the operator was able to move the coil at all due to the resistance or if the device was stuck.The issue required removal of the coil delivery tube and microcatheter as a unit, resulting in a loss of cerebral target position.The coil did not become unraveled or stretched prior to the unintended detachment.There was an adequate and continuous flush maintained through the devices.There had been no attempts to detach the coil prior to the event.The concomitant devices functioned as intended.However, it was reported that resistance was encountered during use of the enterprise stent (pending clarification).The stent fully expanded and there was good apposition between all areas of the stent and the vessel.It is not known whether the event resulted in restriction of blood flow or thrombosis; however, the event did lead to prolongation of existing hospitalization.It was last reported that the patient is in stable condition.No further information was provided.Additional information received on (b)(6) 2020 indicated that the target aneurysm was located at the anterior cerebral artery (aca).Resistance was a reported to be a device performance issue associated with the enterprise stent.The resistance was encountered during the initial procedure on (b)(6) 2020.It was unknown what was happening procedurally when the resistance occurred, and it was unknown if the resistance was felt during advancement of the enterprise vrd through the prowler select plus microcatheter.This issue was resolved as the stent and the coil of accidental release were successfully removed with the thrombectomy stent on (b)(6) 2020.The patient tolerated the removal well.This issue required removal of the enterprise vrd and prowler select plus mc, resulting in a loss of cerebral target position.The enterprise stent and the prowler select plus mc were both not replaced.The patient was discharged however the disposition of the discharge is unknown.No further information was provided.The device was not returned for analysis; therefore, no further investigation can be performed.Lake region medical did review the device history records relative to the manufacturing, inspecting and packaging of the lot 11213047 the history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.Resistance/friction during advancement and unintended coil detachment are known potential procedural complications associated with the orbit galaxy coil.The orbit galaxy instructions for use (ifu) cautions the operator to never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.If unusual friction is noted within the infusion catheter, remove the detachable coil system.If friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.Excessive force applied to a coil through repeated coil manipulation can increase the possibility of premature detachment.Review of the limited information does not allow for an exact determination of root cause.However, there are clinical and procedural factors, including aneurysm/vessel characteristics, device selection, device interaction, and operator technique, that may have contributed to the reported event.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: the physician considered implanting an enterprise stent to improve the blood flow in the left mca, but ultimately decided to implant the solitaire stent retriever distal to the left mca and proximal to the left ica.Based on the additional information recently obtained on 30-jun-2021, there were no alleged product failures associated with the enterprise stent.Thus, this supplemental correction medwatch report is being submitted under the enterprise that the complaint was inadvertently reported under the medical device reporting regulations.

Brand Name
EU ENT4.5MMD 22MML WNO DSTL TP
Common Device Name
INTRACRANIAL NEUROVASCULAR STENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10948917
Report Number3008114965-2020-00563
Device Sequence Number19705571
Product Code NJE
UDI-Device Identifier10878528009525
UDI-Public10878528009525
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
H60001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2022
Device Model Number641CF3509
Device Catalogue NumberENC452200
Device Lot Number11213047
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2020
Supplement Date Received by Manufacturer12/18/2020
06/30/2021
Initial Report FDA Received Date12/04/2020
Supplement Report FDA Received Date01/06/2021
07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENVOY 6F, MPD 100CM; HEADWAY 17 MICROCATHETER; NEUROSCOUT 14, STD; OG TDL CMPLX FILL COIL 5X15; PROWLER SELECT PLUS 150/5CM; TRUFILL DCS SYRINGE II
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;